Search:

Hair Loss and Regrowth » Hair-loss » Why shedding happens during a hair loss treatment program

Why shedding happens during a hair loss treatment program

<

If you are nearing your forties, you may often see some signs of hair loss or hair thinning. Thanks to our modern medical technology, you can readily purchase products to reverse or prevent hair loss. There are over-the-counter medicines that you can try for yourself. As a word of caution, it always advisable to get advice from your doctor whenever you buy medicines and drugs.

Propecia is a popular medication used by individuals with hair loss problems. This drug actually prevents testosterone to convert to DHT. DHT is known to be one of the causes of the development of hair loss. minoxidil is also a well-known topical solution that helps improve the hairís growth rate for balding people. It basically improves the supply of blood in to the hair follicles, which can result to faster hair growth.

If propecia and minoxidil are drugs that aim to help reduce hair loss, why do most people experience hair shedding after using such products?

Understanding the process of hair growth

A lot of people may think that these products do not work at all because they observe hair shedding when they use these hair loss products. Arenít they supposed to stop hair loss, so why does their hair shed?

We actually need to understand the natural process of hair growth before we can realize that hair shedding is actually a precursor to the growth of new hair. By the time hair loss products work their function, hair follicles would start producing new hair. During this process, old hairs are being detached from their follicles to give way to new hair Ė this is when hair shedding happens.

This is the reason why you may notice a lot of your hair is falling out. During hair shredding, you may have the impression that you are actually losing hair because your hair fall out all at the same time instead of losing few hairs every so often.

Shedding during treatment course

You may experience hair shedding after a month of hair loss medication. It may also recur on a periodic basis. Do not worry, your hair should stop shedding after the 6th week of a hair loss treatment program.

Hair shedding would typically mean that you would lose about 50 to 100 strands of hair a day. This should not worry you as you need to lose 50% of your hair for a normal person to notice that you are indeed losing some hair.

If you think that you are still shedding a whole lot after 7-8 weeks of treatment, then you better consult with your doctor, as this should not be the case. If you experience extreme itchiness and skin irritation, better talk with your doctor too.

A lot of people who experience hair shedding during a hair loss treatment program may become frustrated and stop using the product all together. This should not be the case Remember that hair that stops growing would eventually fall out in due time. If you hair shed, then it means that the hair loss treatment that you are on is actually working on you.

BookMark and Share:  

 


Rating: Not yet rated

Comments

No comments posted.

Add Comment

You do not have permission to comment. If you log in, you may be able to comment.